Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 21, 2013, 10:32 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 10:32 PM MST (05:32 UTC)
- Expired
- Jul 22, 2013, 1:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 87 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WGUS55 KFGZ 220532 FFWFGZ AZC005-220830- /O.NEW.KFGZ.FF.W.0007.130722T0532Z-130722T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1032 PM MST SUN JUL 21 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 130 AM MST * AT 1025 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN HAD FALLEN ON THE SOUTHERN PORTION OF THE SCHULTZ BURN. THE HUTHCHINSON ACRES NEIGHBORHOOD WILL BE IMPACTED BY THE RUNOFF FROM THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... ROADWAYS IN AFFECTED NEIGHBORHOODS WILL LIKELY BECOME IMPASSABLE DUE TO HIGH WATER...ROCK MATERIAL...AND DEBRIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3531 11160 3531 11155 3527 11155 3527 11161 $$ MCCOLLUM
4 follow-up statements
609 WGUS75 KFGZ 220556 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1056 PM MST SUN JUL 21 2013 AZC005-220830- /O.CON.KFGZ.FF.W.0007.000000T0000Z-130722T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 1056 PM MST SUN JUL 21 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST FOR CENTRAL COCONINO COUNTY... AT 1048 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN AND FLASH FLOODING OVER THE SOUTHERN PORTION OF THE SCHULTZ BURN AREA. THE HUTCHINSON ACRES NEIGHBORHOOD WILL BE MOST IMPACTED WITH WATER LIKELY MOVING OUT OF THE USUAL DRAINAGES. FURTHER NORTH...FLOWS ARE EXPECTED TO REMAIN IN NORMAL DRAINAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3531 11160 3531 11155 3527 11155 3527 11161 $$ MCCOLLUM
274 WGUS75 KFGZ 220620 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 PM MST SUN JUL 21 2013 AZC005-220830- /O.CON.KFGZ.FF.W.0007.000000T0000Z-130722T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 1120 PM MST SUN JUL 21 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST FOR CENTRAL COCONINO COUNTY... AT 1115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT SHOWERS OVER THE SCHULTZ BURN AREA BUT HEAVY RAIN HAS ENDED. FLOODING HAS BEEN REPORTED BY THE COUNTY SHERIFF OVER HIGHWAY 89 AT SILVER SADDLE ROAD AS WELL AS SOME FLOODING OF TRAILER HOMES AT THAT INTERSECTION. IN ADDITION...COUNTY PUBLIC WORKS REPORTED FLOWING WATER ON CAMPBELL DRIVE. RUNOFF WILL CONTINUE TO IMPACT WESTERN PORTIONS OF DONEY PARK THROUGH 130 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3531 11160 3531 11155 3527 11155 3527 11161 $$ MCCOLLUM
088 WGUS75 KFGZ 220656 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1156 PM MST SUN JUL 21 2013 AZC005-220830- /O.CON.KFGZ.FF.W.0007.000000T0000Z-130722T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 1156 PM MST SUN JUL 21 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST FOR CENTRAL COCONINO COUNTY... AT 1148 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED ONLY LIGHT SHOWERS OVER THE SCHULTZ BURN AREA...LIKELY ENDING BY 1230 AM MST. HEAVY RUNOFF CONTINUES ACROSS THE HUTCHINSON ACRES AREA INCLUDING CAMPBELL AVENUE...PAINTBRUSH LANE AND SIESTA LANE. WATER IS ALSO CROSSING OVER HIGHWAY 89 AT SILVER SADDLE ROAD. AVOID TRAVEL IN THIS AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3531 11160 3531 11155 3527 11155 3527 11161 $$ MCCOLLUM
684 WGUS75 KFGZ 220832 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 132 AM MST MON JUL 22 2013 AZC005-220838- /O.EXP.KFGZ.FF.W.0007.000000T0000Z-130722T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 132 AM MST MON JUL 22 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MST FOR CENTRAL COCONINO COUNTY... AT 125 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL HAS ENDED ACROSS THE SCHULTZ BURN SCAR. LAW ENFORCEMENT OFFICIALS IN THE AREA REPORT THAT WATER FLOWS HAVE SIGNIFICANTLY DECREASED AND ROUTE 89 HAS BEEN CLEARED. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. TRAVELERS IN THE AREA SHOULD BE AWARE THAT SIDE STREETS WEST OF ROUTE 89...ESPECIALLY FROM SILVER SADDLE NORTHWARD TO CAMPBELL AVENUE AND COPELAND LANE...MAY STILL HAVE DEBRIS AND SOME AREAS OF PONDING WATER FOR THE REMAINDER OF TONIGHT. LAT...LON 3531 11160 3531 11155 3527 11155 3527 11161 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 8:30 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 8:30 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST SUN JUL 21 2013 .SYNOPSIS...MOIST AND UNSTABLE SOUTHEASTERLY FLOW WILL PERSIST OVER ARIZONA FOR SEVERAL DAYS WITH SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. && .DISCUSSION... FOR TONIGHT...SCATTERED THUNDERSTORMS WERE CONTINUING IN THE GENERAL AREA OF THE GRAND CANYON AND WESTERN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. AS A RESULT...A FLASH FLOOD WATCH WILL CONTINUE FOR THOSE PORTIONS OF NORTH CENTRAL ARIZONA UNTIL 100 AM MST. ELSEWHERE THE THREAT FOR HEAVY RAIN PRODUCING STORMS HAS ENDED AND THE FLASH FLOOD WATCH HAS BEEN DROPPED. FOR THE REMAINDER OF THE NIGHT...ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED AFTER MIDNIGHT WITH SKIES REMAINING MOSTLY CLOUDY. ON MONDAY...MOISTURE AND INSTABILITY PROFILES WILL REMAIN VIRTUALLY UNCHANGED WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING. FOR TUESDAY THROUGH SATURDAY...EASTERLY COMPONENTS WILL REMAIN IN THE STEERING FLOW ON TUESDAY AS THE HIGH STRUGGLES TO BUILD STRENGTH AND WEAK LOW PRESSURE REMAINS OFF THE WEST COAST. THE THREAT OF NOCTURNAL CONVECTION FROM WESTWARD MOVING BOUNDARIES IN THE LITTLE COLORADO RIVER VALLEY WILL EXIST IN EVERY PERIOD THROUGH TUESDAY. AFTER TUESDAY...STREAMLINES BECOME SOUTHERLY AND THEN WESTERLY AS THE HIGH STRENGTHENS. THIS WILL BRING IN DRIER...WARMER AND MORE STABLE AIR FOR THE MUCH OF SOUTHWEST THURSDAY AND FRIDAY. AS A RESULT...THE CHANCE OF SHOWERS AND THUNDERSTORMS HAS BEEN TRENDED DOWNWARD TOWARD THE END OF THE WEEK. HOWEVER...MOST FORECAST MODELS SHOW SOUTHERLY FLOW AND DEEPER MOISTURE RETURNING NEXT WEEKEND. && .AVIATION...FOR THE 06Z PACKAGE...MONSOON MOISTURE WILL REMAIN OVER ARIZONA. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT BECOMING SCATTERED TO NUMEROUS AFTER 18Z. OTHERWISE...EXPECT MAINLY BROKEN SKY CONDITIONS WITH SCATTERED CEILINGS OF 2-4 KFT AGL OVER THE HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS ARIZONA ALLOWING FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS MONDAY AND TUESDAY. CONVECTIVE ACTIVITY WILL FAVOR THE AFTERNOON AND EARLY EVENING HOURS...THOUGH SOME SHOWERS WILL CONTINUE OVERNIGHT. EXPECT NEAR AVERAGE DAILY TEMPERATURES. WEDNESDAY THROUGH FRIDAY...CHANCES FOR DAILY THUNDERSTORMS WILL CONTINUE UNDER A MOIST MONSOONAL FLOW. .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM MST MONDAY FOR NORTHWEST PORTIONS OF COCONINO COUNTY. && PUBLIC.........MCCOLLUM/DL/PETERSON AVIATION.......MCCOLLUM/DB FIRE WEATHER...DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 21, 9:45 AM MST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN JUL 21 2013 AZZ004>018-037>040-220800- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 945 AM MST SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM MST TODAY UNTIL 1 AM MST MONDAY FOR ALL OF NORTHERN ARIZONA...SEE PHXFFAFGZ FOR DETAILS. A MOIST AND UNSTABLE AIR MASS WILL BRING ANOTHER ACTIVE THUNDERSTORM DAY TO NORTHERN ARIZONA. STORMS WILL INITIATE OVER THE HIGHER TERRAIN THEN MOVE INTO THE LOWER ELEVATIONS. SOME STORMS MAY PRODUCE HAIL AND VERY HEAVY RAINFALL. HIGHER THAN NORMAL MOISTURE ACROSS THE AREA...AS WELL AS RECENT HEAVY RAINS...WILL ENHANCE THE CHANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK. A DRYING TREND MAY DEVELOP TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:03 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 22, 10:05 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 11 hr |
| Jul 22, 1:25 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Jul 22, 3:13 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 22, 4:36 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.